Alert archive / Arkansas / Tornado Warnings in 2020
Tornado Warning 53, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Nov 24, 2020, 10:39 PM CST for Logan County, Scott County, Arkansas. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 24, 2020, 10:39 PM CST (04:39 UTC)
- Expired
- Nov 24, 2020, 11:15 PM CST
- In force
- 36 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Logan County, AR, Scott County, AR
The radar
The Western Arkansas radar (KSRX), 44 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 24, 8:29 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.7 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 643 m²/s²
- 0-3 km storm-relative helicity
- 677 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
626
WFUS54 KLZK 250439
TORLZK
ARC083-127-250515-
/O.NEW.KLZK.TO.W.0053.201125T0439Z-201125T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Little Rock AR
1039 PM CST Tue Nov 24 2020
The National Weather Service in Little Rock has issued a
* Tornado Warning for...
South central Logan County in western Arkansas...
Central Scott County in western Arkansas...
* Until 1115 PM CST.
* At 1039 PM CST, a severe thunderstorm capable of producing a
tornado was located near Oliver, or near Waldron, moving east at 55
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Waldron... Cardiff...
Oliver... Winfield...
Olio... Hon...
Grayson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3496 9426 3497 9423 3511 9384 3485 9376
3484 9423 3496 9427
TIME...MOT...LOC 0439Z 255DEG 48KT 3491 9418
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
532 follow-up statements
039
WWUS54 KLZK 250452
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1052 PM CST Tue Nov 24 2020
ARC083-127-250515-
/O.CON.KLZK.TO.W.0053.000000T0000Z-201125T0515Z/
Logan AR-Scott AR-
1052 PM CST Tue Nov 24 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM CST FOR SOUTH
CENTRAL LOGAN AND NORTHEASTERN SCOTT COUNTIES...
At 1051 PM CST, a severe thunderstorm capable of producing a tornado
was located near Cardiff, or 7 miles northeast of Waldron, moving
east at 55 mph. Radar was continuing to indicate an area of
rotation, although no confirmed tornaodo reports have been
received at this time.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Waldron... Cardiff...
Grayson... Olio...
Union Hill...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3495 9412 3500 9409 3511 9384 3489 9377
3485 9403 3490 9408
TIME...MOT...LOC 0451Z 255DEG 48KT 3495 9399
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
53340
WWUS54 KLZK 250501
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
1101 PM CST Tue Nov 24 2020
ARC083-127-250515-
/O.CON.KLZK.TO.W.0053.000000T0000Z-201125T0515Z/
Logan AR-Scott AR-
1101 PM CST Tue Nov 24 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1115 PM CST FOR
SOUTHWESTERN LOGAN AND NORTHEASTERN SCOTT COUNTIES...
At 1100 PM CST, a severe thunderstorm capable of producing a tornado
was located north of Cardiff, or 11 miles southeast of Booneville,
moving east at 45 to 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Cardiff... Olio...
Union Hill...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3495 9400 3501 9398 3506 9383 3492 9378
3489 9393 3490 9396
TIME...MOT...LOC 0500Z 255DEG 48KT 3498 9384
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
53What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Nov 24, 2:48 PM CST, 7 hours 51 minutes earlier.
Area forecast discussion, Nov 24, 2:48 PM CST, 7 hours 51 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 248 PM CST Tue Nov 24 2020 .SHORT TERM...Tonight Through Thursday Night Main focus remains on a conditional svr wx threat overnight Tues into Wed morning... 1) A cool season high shear-low CAPE (HSLC) svr wx event remains possible over the state late tonight and into early Wed morning. 2) Two rounds of storms will be possible...the first consisting of semi-discrete storms in the warm sector which will maintain the best chance for all svr hazards, including some brief tornadic activity. Another line of thunderstorms is expected to form along the cold front as it sweeps through later Tues night/early Wed morning. 3) Primary caveat...svr wx threat is marginal and very conditional...nocturnal timing keeps the possibility of sfc-based storms persisting questionable but if this condition is met, a few strong storms will be possible, which at times could be severe given the strong parameter space expected. ...Synopsis... A quick glance at mesoanalysis data indicated a progressive upper shortwave trof was located over the OK/TX panhandle, w/ a S/Wrly jet streak of 50+ kts moving over the Natural State. Below, a sfc low w/ strengthening gradient winds was co-located just E of the upper trof, indicating the two have become well in phase. Latest radar data also indicated a broad area of precipitation developing in the warm sector, downstream of the trof where synoptic forcing for ascent is currently maximized. Sfc low over the OK/TX panhandle will remain juxtapositioned w/ upper shortwave, enhancing the sfc mass response. As the upper trof continues to translate Ewrd, lifting slightly to the N/E, the sfc low will follow suit. W/ a strong sfc pres grad in place, Srly sfc winds of 10-15 kts in conjunction w/ low-lvl winds of 40-50 kts b/w H925 and H850 will continue to support a rapid poleward flux of low- lvl moisture resulting in a narrow plume of Td's in excess of 55F that will extend into the S/Wrn portion of the state by 00Z Wed. ...Tonight... Through Tues evening, strong WAA and moisture transport in conjunction w/ increasing DCVA from the approaching trof will continue to drive scattered showers over the Wrn half of the state ahead of the advancing cold front. CAM guidance continues to suggest messy storm modes, with the potential for semi-discrete cells early on before storm interactions take over and a transition to a linear QLCS occurs. Per the last few synoptic HRRR runs, CI and discrete cells are possible in the warm sector around 00Z this evening near the OK/AR border region, and the following hour to hour runs have remained consistent on this possibility. Following CI, in which storms may be sfc based initially, cooling of the bndry layer will quickly act to stabilize the downstream environment and the persistence of discrete storms comes into question. The development of a strong LLJ w/ 40-50 kt Srly winds as low as H925 may aid in fueling discrete storm maintenance, particularly through elongated hodographs...hi-res guidance is progging a large swath of 0-3 km SRH exceeding 300 m2/s2, however the effective inflow quantities remain questionable given the uncertainty of parcel origins...and increasing low-lvl wind shear...well in excess of 35-40 kts through 0-3 km. Sample fcst soundings around the region following CI certainly show potential for sfc based storms initially, however by 03Z, diurnal stabilization is evident at the sfc, and buoyancy profiles become more elevated in nature. Main takeaway here...if storms develop and stay semi-discrete, while also staying based at the sfc as they progress Ewrd (the biggest condition to be met), all svr wx hazards may be possible...including brief tornadic activity...as storms progress through the night. By 06-07Z Wed, the sfc low is expected to be located over the KS/MO border region, and a tailing cold frnt will begin to enter the state from the W. As the frnt encounters the remaining bndry layer moisture, another round of storms is expected to develop along the frnt. The progressive upper trof will keep the frnt movement swift, and the bndry will lkly be through the state by sunrise Wed morning. Storms along the FROPA could become strong and severe at times, w/ damaging winds being the primary svr hazard. ...Wed through Thurs... For the remainder of the short term, a brief period of settled wx will ensue as drier air is flushed in behind the FROPA from Tues night. Through the day Wed, strong winds of 10-15 kts will prevail from the W with gusts up to 20 kts possible, particularly over Ern AR Wed evening. Thanksgiving day will yield a more tranquil pattern as sfc high pressure settles over the fcst area and winds become Srly again. Afternoon temps will remain seasonal w/ morning lows in the upper 30s Wed and mid 40s Thurs. && .LONG TERM...Friday Through Tuesday It's complicated. Zonal flow aloft will be in place late week with a potent mid-level trough closing off across the Four Corners region by Friday evening. Concurrently, a strong surface ridge will translate across the central Plains and into the Ohio Valley by Sunday. The resulting low- level flow pattern will keep the richest moisture and bulk of warm air advection to our south through the first part of the weekend, although some rain and thunder will be possible over the southern half of the area Friday and Saturday as the Four Corners cyclone approaches and synoptic forcing for ascent increases. Temps will remain above average Friday immediately ahead of the surface ridge with more seasonable temps through the weekend. Saturday into Sunday, the aforementioned closed upper cyclone will dig into the Red River Valley with surface cyclogenesis most favored to our south, potentially as far south as the Gulf Coast. While notable model discrepancies persist, successive model runs continue suggesting a southerly storm track with widespread rain in the Saturday night through Sunday night time frame. Minimal if any instability will be present, so did not include thunder with this activity. Confidence drops dramatically concerning the relative timing of departing moisture to incoming cold air as the system exits late Sunday into Monday. Did retain a small window of snow potential late Sunday night into the pre-dawn hours Monday morning, but again, confidence is very low attm. At most a few flakes may fly over northwestern and northern sections of the state, but significant impacts do not appear likely. The southern upper cyclone will phase with a large and progressive northern stream trough early next week with precip quickly ending over our area, save for isolated rain over far southeast AR, on Monday. Winds and cold air advection will be strong in the wake of this system with well below average temps likely late in the period. Highs Monday and Tuesday may not breach 50 degrees with widespread readings in the 20s by Tuesday morning. If you haven't pulled out the wool socks and such yet, now may be the time... && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 52 63 39 61 / 90 20 0 0 Camden AR 55 68 37 67 / 80 30 0 0 Harrison AR 44 54 35 61 / 90 10 0 0 Hot Springs AR 51 64 37 63 / 80 10 0 0 Little Rock AR 55 64 39 62 / 80 30 0 0 Monticello AR 60 69 41 65 / 80 50 0 0 Mount Ida AR 48 62 34 63 / 90 10 0 0 Mountain Home AR 47 58 35 61 / 90 10 0 0 Newport AR 53 66 41 60 / 90 30 0 0 Pine Bluff AR 56 68 39 64 / 80 40 0 0 Russellville AR 47 60 35 63 / 90 10 0 0 Searcy AR 51 65 36 62 / 90 30 0 0 Stuttgart AR 57 69 40 64 / 90 40 0 0 && .LZK Watches/Warnings/Advisories...NONE. && Short Term...GREEN / Long Term...COOPER
Hazardous weather outlook, Nov 24, 2:50 PM CST, 7 hours 49 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 250 PM CST Tue Nov 24 2020 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-252100- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 250 PM CST Tue Nov 24 2020 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Tuesday night, a few rounds of thunderstorms are possible over much of the state. The threat for severe weather remains marginal and conditional, however storms may still become strong to severe for brief periods of time, with all severe hazards possible during the overnight hours into Wednesday morning. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday Rain chances will return to the forecast over the weekend as a slow moving storm system approaches. Showers and isolated thunderstorms will be possible but the chances of severe weather appear low. .Spotter Information Statement... Spotter activation may be needed. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 232
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 24, 10:20 PM CST | Tornado Warning | LZK | Scott | 25 min |
| Nov 24, 10:32 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Logan, Scott | 43 min |
| Nov 24, 10:36 PM CST | Tornado Warning | LZK | Polk, Scott | 18 min |
| Nov 24, 10:52 PM CST | Severe Thunderstorm Warning | LZK | Montgomery, Polk, Scott, Yell | 42 min |
| Nov 24, 11:44 PM CST | Tornado Warning | LZK | Conway, Perry, Pope, Saline, Yell | 16 min |
| Nov 25, 2:37 AM CST | Special Weather Statement | LZK | Bradley, Cleveland, Drew, Lincoln | 38 min |
| Nov 25, 2:56 AM CST | Severe Thunderstorm Warning | LZK | Arkansas, Bradley, Cleveland, Desha, Drew, Jefferson and 1 more | 49 min |
| Nov 25, 3:32 AM CST | Special Weather Statement | LZK | Drew | 43 min |
Nearby
Tornado Warnings in Arkansas, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.